Polynomials with nonnegative coefficients

R. W. Barnard, W. Dayawansak, K. Pearce, D. Weinberg

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

The authors verify the conjecture that a conjugate pair of zeros can be factored from a polynomial with nonnegative coefficients so that the resulting polynomial still has nonnegative coefficients. The conjecture was originally posed by A. Rigler, S. Trimble, and R. Varga arising out of their work on the Beauzamy-Enflo generalization of Jensen's inequality. The conjecture was also made independently by B. Conroy in connection with his work in number theory. A crucial and interesting lemma is proved which describes general coefficient-root relations for polynomials with nonnegative coefficients and for polynomials for which the case of equality holds in Descarte's Rule of Signs.

Original languageEnglish
Pages (from-to)77-85
Number of pages9
JournalProceedings of the American Mathematical Society
Volume113
Issue number1
DOIs
StatePublished - Sep 1991

Fingerprint

Dive into the research topics of 'Polynomials with nonnegative coefficients'. Together they form a unique fingerprint.

Cite this